Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 4, 2016, 5:13 PM EDT for Glades County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2016, 5:13 PM EDT (21:13 UTC)
- Expired
- Jul 4, 2016, 6:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Miami, FL
County Glades County, FL
The radar
The Tampa radar (KTBW), 139 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2095 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
657
WWUS82 KMFL 042113
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
513 PM EDT MON JUL 4 2016
FLZ063-066-042200-
GLADES FL-HENDRY FL-
513 PM EDT MON JUL 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
FOR SOUTHWESTERN GLADES AND NORTHWESTERN HENDRY COUNTIES UNTIL 600 PM
EDT...
* AT 513 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR CHARLESTON PARK...OR NEAR LEHIGH ACRES...MOVING NORTHWEST AT
20 MPH.
* THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING
IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
LABELLE...MUSE AND PORT LA BELLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2692 8156 2692 8144 2666 8131 2655 8151
2657 8157
TIME...MOT...LOC 2113Z 142DEG 17KT 2666 8156
$$
60What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 4, 4:24 PM EDT, 49 minutes earlier.
Area forecast discussion, Jul 4, 4:24 PM EDT, 49 minutes before
Area Forecast Discussion
National Weather Service Miami FL
424 PM EDT MON JUL 4 2016
.DISCUSSION...
This Afternoon-Tonight: Both sea breezes have pushed inland this
afternoon with scattered showers and thunderstorms now mainly
across the interior. Cooler temperatures remain aloft as a TUTT
low passes to our south, which will aide in the development of a
few stronger storms this afternoon, especially with boundary
collisions.
Most activity will remain across the interior through the
remainder of the afternoon and early evening, but outflow
boundaries may spark off some additional development back along
the Gulf and east coast areas. The primary threats from the
strongest storms will be gusty winds, lightning strikes, small
hail, and heavy rainfall.
Showers and storms will generally diminish just after sunset
across the region, leaving only isolated activity for evening
events. Storms are most likely to linger along the Gulf coast
metro, Glades, and Hendry counties where southeasterly steering
flow will drive any remaining activity with time.
Tuesday- Thursday: Deep layer high pressure will dominant the
weather across South Florida for the remainder of the week into
next weekend. The upper level ridge center will start off to our
east early in the week before slowly migrating westward over the
center of the peninsula into late week, weakening slightly as it
does. Low level ridge ridge axis will meander between Central
Florida and Lake Okeechobee through much of the week.
Saharan air mass will affect the region through the middle of the
week, limiting overall rain chances below seasonal norms. Prevailing
east-southeast flow will keep what little convection that does
develop over the western areas of South Florida.
The main concern will continue lack of cloud cover leading to above
normal temperatures with highs reaching into the low-mid 90s, near
record highs for this time of year. Afternoon heat indices will
reach 100-105F for several hours each afternoon, possibly up to
110F briefly in the interior. For now, it doesn't appear that any
heat advisories will be needed, but this will be monitored
closely.
Friday-Next Weekend: Ridge axis will slip a little further south
late week as another trough drops into the northern half of the
state. Shift in flow will allow a little more moisture in the
region, as well as shifting the best afternoon coverage into the
interior as the Gulf coast breeze gets a little more inland. Storm
chances will also return to the east coast as the east coast breeze
takes a little longer to push inland.
Highs will also still be running in the 90s for late this week which
are still close to the record highs for this time of year.
&&
.MARINE...
East-southeast winds 10-15kts will continue through the week. The
Gulf coast breeze should be able to develop each afternoon, bringing
winds around to the west-southwest near the Gulf coast for a few
hours. Seas 1-3ft.
A moderate risk of rip currents will continue along the east coast
beaches of South Florida.
&&
.CLIMATE...
7/4/16 7/4/16 7/5/16 7/5/16
CITIES HIGH SO FAR RECORD HIGHS FORECAST HIGHS RECORD HIGHS
Miami 92 96 - 1992 93 97 - 1992
Ft Lauderdale 91 97 - 1992 92 95 - 1949
Palm Beach 92 94 - 1963 93 96 - 1914
Naples 93 96 - 1998 93 95 - 1990
7/6/16 7/6/16 7/7/16 7/7/16
CITIES FORECAST HIGHS RECORD HIGHS FORECAST HIGHS RECORD HIGHS
Miami 93 95 - 2009 93 95 - 2009
Ft Lauderdale 92 97 - 1954 92 97 - 2009
Palm Beach 93 95 - 1998 93 97 - 1980
Naples 93 96 - 1944 93 96 - 2001
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 80 93 80 93 / 10 10 10 10
Fort Lauderdale 82 92 82 92 / 10 10 10 10
Miami 81 93 81 92 / 10 10 10 10
Naples 77 93 78 93 / 20 40 20 10
&&
.MFL Watches/Warnings/Advisories...
FL...None.
AM...None.
GM...None.
&&
ALMHazardous weather outlook, Jul 4, 9:06 AM EDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 906 AM EDT MON JUL 4 2016 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 050115- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI- DADE-FAR SOUTH MIAMI-DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM- WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 906 AM EDT MON JUL 4 2016 ...SOME STRONG THUNDERSTORMS MAINLY INTERIOR SECTIONS... ...MODERATE RISK OF RIP CURRENTS EAST COAST BEACHES TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: THERE WILL BE A MODERATE RISK OF RIP CURRENTS OVER THE ATLANTIC BEACHES TODAY. BEACHGOERS MUST HEED ALL POSTED SIGNS AND FOLLOW LIFEGUARD INSTRUCTIONS. THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP TODAY WITH GREATEST COVERAGE IS EXPECTED OVER THE WESTERN HALF OF SOUTH FLORIDA. FREQUENT LIGHTNING, GUSTY WINDS, AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREATS. WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 MPH OR GREATER, PRIMARILY OVER INTERIOR SECTIONS THIS AFTERNOON AND EARLY THIS EVENING. FLOODING: SLOW MOVEMENT OF THE STRONGEST THUNDERSTORMS MAY LEAD TO FLOODING OF ROADWAYS AND POOR DRAINAGE AREAS IN AREAS OF HIGHEST CONCENTRATION OF SHOWERS AND THUNDERSTORMS OVER THE WESTERN HALF OF SOUTH FLORIDA. HAIL: SMALL HAIL IS POSSIBLE WITH THE STRONGEST STORMS, MAINLY RANGING FROM PENNY TO NICKEL SIZE IN DIAMETER. TEMPERATURES: HIGHEST HEAT INDEX VALUES WILL RANGE FROM 100 TO 102 DEGREES OVER METRO AREAS OF SOUTH FLORIDA TO AS HIGH AS 105 DEGREES OVER PORTIONS OF THE INTERIOR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM THREAT WILL BE LOW THROUGH THURSDAY WITH THE BEST CHANCES OVER THE INTERIOR AND WEST COAST AREAS OF SOUTH FLORIDA. THUNDERSTORM WILL BECOME MORE ACTIVE FRIDAY AND INTO NEXT WEEKEND, FAVORING INTERIOR AREAS. HIGHEST HEAT INDEX TEMPERATURES EACH AFTERNOON THROUGH THE MIDDLE OF NEXT WEEK WILL RANGE FROM 102 TO 107 DEGREES, HIGHEST OVER THE INTERIOR. THE RIP CURRENT RISK WILL LIKELY REMAIN MODERATE THROUGH THE MIDDLE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jul 4, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
513 PM EDT MON JUL 4 2016
FLZ063-066-042200-
GLADES FL-HENDRY FL-
513 PM EDT MON JUL 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
FOR SOUTHWESTERN GLADES AND NORTHWESTERN HENDRY COUNTIES UNTIL 600 PM
EDT...
* AT 513 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR CHARLESTON PARK...OR NEAR LEHIGH ACRES...MOVING NORTHWEST AT
20 MPH.
* THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING
IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
LABELLE...MUSE AND PORT LA BELLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2692 8156 2692 8144 2666 8131 2655 8151
2657 8157
TIME...MOT...LOC 2113Z 142DEG 17KT 2666 8156
60The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 5:32 PM EDT | Special Weather Statement | MFL | Hendry | 43 min |
| Jul 4, 6:19 PM EDT | Special Weather Statement | MFL | Hendry | 41 min |
| Jul 4, 7:06 PM EDT | Special Weather Statement | MFL | Collier, Monroe | 69 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.